Follow
Share

y husband does not believe that it has affected his mind for worse. He has been diagnosed as pre Alzheimer's and I have read that statins can be doing it..but he's in such a fog now, I can't get him to think..those Alzheimer's drugs that were to help him, hurt him more, and took away his humor..oh and he is depressed, which is the hardest to deal with. I'm the one who had been taking care of his mother, also, until my back and sense of humor failed

This question has been closed for answers. Ask a New Question.
No drug is good for absolutely everyone. Discuss your concerns with your husband's doctors.
Helpful Answer (1)
Report

I had cognitive side effects from a statin even at a half dose. Long story short - I cannot take them, even though I would very much like to given my family history of vascular disease. This is now a recognized side effect, not common, and not everyone is prone to it; the muscle side effects are more common and the genes as well as other medical conditions contributing to the risk better known. It could be worth stopping them to find out; if he has Alzheimer's it may not make a difference in the long run. My parents were taken off them, and it did not seem to change my dad's thinking skills much, but that horse was already out of the barn...I will never know for sure if the statins contributed to his dementia versus delaying it. He gradually lost his computer skills not too long after his heart attack when he was put on them. With my mom, someone tried putting her back on one, and the upsurge in her anxiety and stress level was dramatic and we stopped them. inher case they probably should not have been restarted simply because she had rhabdomyolysis on them though an argument can be made to try at a lower dose and she had taken a double dose inadvertantly plus had pretty much every other risk factor in the book for it. Statins are a case of a drug that may look great on a population basis, though bad for a certain percentage of individuals.
Helpful Answer (2)
Report

I misswrote or you misread..he is on statins...and I think it is added to the fog
Helpful Answer (0)
Report

If going off the statins made him worse, I would notify the neurologist, something is changing, and you need to know what.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter